MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the valve on the ik sheath was leaking.Additional information was received on 28may2020.The procedure performed was an afib ablation using an 8fr ice catheter.The procedure was a success using the device.The patient condition was fine.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 9 fr pinnacle introducer sheath was returned mated along with the dilator for product evaluation.No other accessory components were returned.Visual inspection was performed.The crosscut valve was dissected and observed under microscope; damage was seen at the center of the valve.No damage was seen at the sheath inner lumen.No other anomalies were noted with the returned components.The sheath was subjected to leak testing to check for any air bubbles that may have attributed to the leakage.The distal end of the sheath was inserted into a 12 fr balloon which was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The setup was submerged underwater for approximately 30 seconds and no air bubbles were observed at the hub.A dilator for investigational purposes was then inserted into the sheath.This assembly was submerged in water, and no bubbles were detected around the hub for 30 seconds.The sample passed the leak test per the manufacturer's guidelines.To check for damage at the crosscut valve, the valve was dissected and observed under microscope and was found to be torn.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that off-center insertion of the dilator to the sheath may have caused the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10181325
Report Number1118880-2020-00133
Device Sequence Number11340199
Product Code DYB
UDI-Device Identifier00389701007502
UDI-Public00389701007502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue NumberRSS902
Device Lot NumberXL18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR ICE CATHETER